Sector News

  1. What is Fentanyl?

    • Fentanyl is a synthetic opiate narcotic, a prescription drug used primarily for cancer patients in severe pain. It is roughly 50 to 100 times more toxic than morphine
    • Heroin, cocaine, oxycodone, and other drugs can be cut with fentanyl, in powder, liquid or pill form. It often comes in similar packaging
    • You can’t see it, you can’t smell it, you can’t taste it, but if your drug of choice is cut with fentanyl, it can kill you
    • If you are a new drug user, you are particularly at risk should you use drugs cut with fentanyl

    Fentanyl-related overdoses are on the rise.

    If you’re going to use drugs, be DRUG SMART.

    CALL 911 FOR EMERGENCIES

    EARLY OVERDOSE SIGNS

    • Severe sleepiness
    • Slow heartbeat
    • Trouble breathing
    • Slow, shallow breathing or snoring
    • Cold, clammy skin
    • Trouble walking or talking

    IF YOU CHOOSE TO USE

     

  2. Endocarditis Informational Poster

    Counterpoint Regional HIV/AIDS Connection is the Needle Syringe Program (NSP) in London, Ontario. The service providers of this NSP were concerned about the number of clients recently hospitalized with endocarditis, so their team created an informational poster. This poster highlights the symptoms of endocarditis and it also warns clients to seek medical attention if they are experiencing these symptoms. Counterpoint is happy to share this resource with other NSPs. Please feel free to use and pass along!

    VIEW POSTER

  3. ***ALERT*** Canadian Centre on Substance Abuse (CCSA) Warns About Recent Potential Opioid Overdose Clusters

    CCSA has reported at least two clusters of overdoses that may be linked to fentanyl.

    There was a news report today (June 5, 2014) about another suspected cluster in Gatineau

    June 5, 2014 – Agence de la santé et des services sociaux de Montréal

    June 4, 2014 – BC Coroners Service warns of deaths related to illicit fentanyl use

    In light of these advisories it is worth sharing the following information:

    CCSA has a few tips when advising substance using populations about the dangers of illicit fentanyl:

    Avoid terms that might, indirectly, attract users, such as “potent,” “strong” or “more powerful.” Such terms could inadvertently result in an increase in people seeking the drug. Alternatives are “more toxic,” “lethal,” “deadly” and “more concentrated” — terms that imply harm.

    Include specific calls to action: calling 911, if an overdose is suspected; if using, not using alone, and using slowly.

    Consider mentioning some of the signs and symptoms of an overdose, so people know what to look out for. Ontario Harm Reduction Distribution Program has a poster designed to clearly communicate these Signs & Symptoms

    CCENDU Alerts

    Illicit Fentanyl     Counterfeit Oxycodone Tablets Containing Fentanyl     CCSA-CCENDU

  4. Posted in:

    Health officials warn of contaminated cocaine

    At least 10 people on Vancouver Island and the Lower Mainland became seriously ill after using contaminated cocaine, health officials said Thursday. click here to read more